Alert archive / Nebraska / Freeze Warnings in 2009
Freeze Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this freeze warning at Sep 27, 2009, 2:45 PM MDT for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Sep 28, 2009, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 2:45 PM MDT (20:45 UTC)
- In effect from
- Sep 28, 2009, 3:00 AM MDT
- Expired
- Sep 28, 2009, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3013 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 272045 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT SUN SEP 27 2009 ...COLD TONIGHT... .COOLER AIR WILL CONTINUE TO SPILL INTO THE REGION IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH TODAY. AS A SURFACE HIGH PRESSURE SYSTEM SETTLES IN ACROSS THE REGION LATE TONIGHT...TEMPERATURES WILL DROP DUE TO THE CLEAR SKIES AND LIGHT WINDS. NEZ001>003-019>021-054-055-281400- /O.CAN.KCYS.WI.Y.0015.000000T0000Z-090928T0000Z/ /O.UPG.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ /O.NEW.KCYS.FZ.W.0002.090928T0900Z-090928T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 245 PM MDT SUN SEP 27 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. WINDS HAVE NOT QUITE BLOWN AS HARD AS EARLIER EXPECTED...AND SO THE WIND ADVISORY HAS BEEN CANCELLED. NORTH OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH WILL LINGER THE REST OF THIS AFTERNOON BEFORE TAPERING OFF TOWARDS SUNSET. A FREEZE WARNING HAS BEEN ISSUED FOR THE PANHANDLE OVERNIGHT. LOWS WILL DROP INTO THE UPPER 20S TO LOW 30S...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER AND AT TYPICALLY COLDER LOCATIONS SUCH AS ALLIANCE SEEING THE FIRST HARD FREEZE OF THE SEASON. PEOPLE WITH COLD SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ059-060-067>070-281400- /O.UPG.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ /O.NEW.KCYS.FZ.W.0002.090928T0900Z-090928T1400Z/ CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 245 PM MDT SUN SEP 27 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF EAST CENTRAL AND SOUTHEAST WYOMING OVERNIGHT. LOWS WILL DROP INTO THE UPPER 20S TO LOW 30S...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER SEEING THE FIRST HARD FREEZE OF THE SEASON. PEOPLE WITH COLD SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
000 WWUS75 KCYS 280313 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MDT SUN SEP 27 2009 ...THE FIRST FREEZE OF THE SEASON EXPECTED TONIGHT... .COOLER AIR WILL CONTINUE TO SPILL INTO THE REGION IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLIER ON SUNDAY. AS A SURFACE HIGH PRESSURE SYSTEM SETTLES IN ACROSS THE REGION LATE TONIGHT... TEMPERATURES WILL DROP DUE TO THE CLEAR SKIES AND LIGHT WINDS. NEZ001>003-019>021-054-055-WYZ059-060-067>070-281400- /O.CON.KCYS.FZ.W.0002.090928T0900Z-090928T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 913 PM MDT SUN SEP 27 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. LOWS WILL DROP INTO THE UPPER 20S TO LOW 30S...WITH SOME LOCATIONS ESPECIALLY ALONG THE NORTH PLATTE RIVER AND AT TYPICALLY COLDER LOCATIONS SUCH AS ALLIANCE SEEING THE FIRST HARD FREEZE OF THE SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. PEOPLE WITH COLD SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM OVERNIGHT. && $$
000 WWUS75 KCYS 281419 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 819 AM MDT MON SEP 28 2009 NEZ001>003-019>021-054-055-WYZ059-060-067>070-281530- /O.EXP.KCYS.FZ.W.0002.000000T0000Z-090928T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 819 AM MDT MON SEP 28 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ACROSS THE AREA HAVE WARMED BACK ABOVE FREEZING AFTER REACHING LOWS THIS MORNING IN THE MID 20S TO AROUND 30 DEGREES. $$ RE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Sep 27, 2:15 PM MDT, 30 minutes earlier.
Area forecast discussion, Sep 27, 2:15 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT SUN SEP 27 2009 .SHORT TERM...TONIGHT THRU TUE...WINDS JUST NOT QUITE THERE FOR ADVY IN THE PNHNDL...SO WILL CANCEL ADVY WITH THE 3 PM ISSUANCE OF PRODUCTS. GOOD COLD ADVECTION TO CONTINUE ACROSS THE ERN HALF OF THE REGION THRU SUNSET. WITH SFC HIGH BLDG SE AND SETTLING NEAR THE WY/SD/NEB BORDER REGION BY SUNRISE AND CLEAR SKIES OVERNIGHT...WILL UPGRADE THE FRZE WATCH TO A WRNG. SOME RIDGETOP AREAS MAY ONLY REACH 32-35 DEGS OR SO...BUT LOWER SPOTS SHLD EASILY SEE TEMPS BELOW 32. LARGE UPPER RIDGE OVER ID/UT WILL DRIFT INTO THE REGION ON MON...AND SHIFT E OF AREA MON NIGHT INTO TUE AS FLOW ALOFT BECOMES SW AHEAD OF NEXT PAC UPPER TROF. A COOL DAY ON MON WITH RETURN FLOW ON BACK SIDE OF SFC HIGH PRES KEEPING TEMPS DOWN. MUCH WARMER AIR FLOODS INTO THE REGION ON TUE AS THERMAL WINDS SHIFTS INTO THE AREA. SKIES REMAIN CLEAR INTO MON NIGHT...WITH SOME HIGH CLDS SPRDG IN ON TUE. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MOST ATTENTION THIS PERIOD WILL BE WITH NEXT SIGNIFICANT UPPER SYSTEM THAT WILL MOVE ACROSS THE REGION DURING THE MID-LATE PART OF THE WEEK. MODELS REMAIN IN FAIRLY GOOD AGREEMENT MOVING THIS SYSTEM OVER THE NORTHERN AND CENTRAL ROCKYS LATE WEDS AND WEDS NIGHT THEN PROGRESSING IT OVER THE PLAINS THURSDAY. SHORT RIDGE MOVES BY FRIDAY INTO SATURDAY THEN STALLS OVER THE PLAINS THROUGH THE WEEKEND AS NEXT UPPER LOW CUTS OFF OVER THE PACIFIC NW. EXPECT PCPN TO MOVE INTO THE WESTERN CWA DURING THE DAY WEDS THEN SPREAD ACROSS THE REST OF THE CWA WEDS NIGHT WITH COOL AND BLUSTERY CONDITIONS THURSDAY AS THE SFC AND UPPER LOWS MOVE OVER THE CENTRAL AND NORTHERN PLAINS. PCPN SHOULD MOVE OUT THURSDAY NIGHT WITH MAINLY DRY WEATHER EXPECTED THROUGH THE WEEKEND. THICKNESSES LOW ENOUGH THAT MTN SNOWS SHOULD BE ABLE TO REACH OUT INTO THE ADJACENT HIGH PLAINS BY THURSDAY MORNING BUT PCPN AMOUNTS NOT LOOKING REAL SIGNIFICANT DUE TO PROGRESSIVE NATURE OF THIS SYSTEM. && .AVIATION...VFR THROUGH MON. WINDS WILL DROP OFF BY SUNSET ACROSS THE REGION...WITH LIGHT WINDS OVERNIGHT INTO MON. && .FIRE WEATHER...COOLER TEMPS WITH GOOD RH RECOVERY OVERNIGHT ACROSS MUCH OF THE REGION AS WINDS DROP OFF AROUND SUNSET. SEASONAL TEMPS INTO MON WITH LIGHT WINDS. AS UPPER RIDGE SHIFTS EAST OF THE AREA BY TUE...WARMER AIR INVADES THE REGION WITH SOME BREEZY TO WINDY AREAS BY TUE AFTERNOON. CONDITIONS COULD APPROACH RED FLAG TUE AFTERNOON OVER THE LOWER ELEVATIONS OF CARBON COUNTY. A MAJOR UPPER LEVEL TROF MOVES THRU THE REGION WED INTO THU...BRINGING A GOOD CHANCE OF RAIN TO MOST AREAS...WITH SNOW IN THE MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FREEZE WARNING 3 AM TO 8 AM TNGT FOR ZONES 59..60..67>70. NE...FREEZE WARNING 3 AM TO 8 AM TNGT FOR ZONES 1>3..19>21..54..55. &&
Hazardous weather outlook, Sep 27, 2:45 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT SUN SEP 27 2009 WYZ059-060-067>070-281130- CONVERSE-NIOBRARA-PLATTE-GOSHEN -CHEYENNE FOOTHILLS-PINE BLUFFS- 245 PM MDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT A FREEZE WARNING HAS BEEN POSTED FOR THE AREA FROM LATE TONIGHT INTO EARLY MONDAY MORNING. THE FIRST HARD FREEZE OF THE SEASON IS LIKELY AS OVERNIGHT TEMPERATURES BOTTOM OUT IN THE UPPER 20S TO LOW 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 245 PM MDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT A FREEZE WARNING HAS BEEN POSTED FOR THE AREA FROM LATE TONIGHT INTO EARLY MONDAY MORNING. THE FIRST HARD FREEZE OF THE SEASON IS LIKELY AS OVERNIGHT TEMPERATURES BOTTOM OUT IN THE UPPER 20S TO LOW 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 245 PM MDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. SOME ACCUMULATING SNOW IS POSSIBLE IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:13 AM MDT | Freeze Watch | CYS | Crook, Weston | 12 hr |
| Sep 27, 8:17 AM MDT | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 6 hr |
Nearby
Freeze Warnings in Nebraska, 2009Freeze Warnings in Wyoming, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.